Nervous about injection in right knee

Discussion in 'Fibromyalgia Main Forum' started by rosemarie, Jul 26, 2008.

  1. rosemarie

    rosemarie Member

    I am so scared about my upcomming visit with my rehumy to get the 3 injections of hylronic acid. I am one of "those" people who get strange reactions to meds. When I have had steriod injections in my knee's it hurt so bad , made my knee feel 10 times worse than before the shot.

    It also burned like fire being injected in my my knee. I knew that it would possiabley ache for a few days but this hurt so bad from the moment it was injected into my knee and burned, hurt worse than ever before. The pain from that injection sent my pain levels to a 10+ and it never went down. It was over a year before I accepted that my knee was going to hurt that bad all the time.

    Now some 8 yrs later I am again having an injection in my right knee and am terrified that it too will cause me more pain now and it will not get better. The pain will stay and I will still hurt badly . I know that this injection has about a 30% chance of helping my knee because of how badly the arthritis is in it.I have end stage osteoarthritis in both knee's along with floating particles of bone.

    I have been told that this injection does not hurt like teh steriod one do but as I have had so amny strange resctions with medications that are not going to cause me more pain or make me feel worse. Yet I do.

    I asked my doctor to please work with me that if this first shot causes me to have more pain than I am in now and it does not ease off before the next week and next shot that I can stop the series. I know that if I have al of the whots iit has a better chance of helping me but for me it is a leap of faith to get these shots as I am so scared of having a strange, unusal , not normal , reaction to the hylronic acid .

    I am also terrifed of having my knee's replaced when the time comes. They are both really bad now and my ortho has said any time I am ready he is willing to go them but I am NOT READY at all for any surgery.
    I have had too many surgeried in the past four years and each time I end up with really severe pain and the doctors get all nervous to ok the amount of pain meds I need to ease some of this pain.
    I don't want to recieve nasty looks from teh staff because I am using more than the average person does after the same type of surgery.

    I read an article about post surgery pain and how the anesthic{SP} can cause the body to have more central nervous system pain when anesthic was used to put the patient totally under. I am just terrifed about htis and I know from teh pain I have now that I need to have both knee's fixed asap. What can I do to ease this terror that I have about surgery? As well as treatments , injections that can caause more pain.

    Scared sill,
    need help asap,
  2. padre

    padre New Member

    Cortisone injections hurt like -- well, anything -- I get them now and then. Always feel like I should have tried something else. Not all injections feel like that.

    The bigger issue is your fear. Might I suggest that fear makes the pain worse. I am always terminal going into the doctor's office and hopeful coming out. My anxiety and fear -- almost always unfounded -- make me worse.

    Suggest you go in knowing that it may be uncomfortable, but not really hurt and that you will be far better off for it. Hey, it can't hurt to think positively.
  3. justmestephd

    justmestephd New Member

    I am currently receiving the injections. Monday will be the 3rd week. First week I got them it wasn't that it hurt it was that I had myself so worked up I almost passed out. My bp went down really low and she had me lay there and she held my legs up. Here's this tiny doc holding my big tree trunks up I felt bad for her but I drove myself that day and she said I had to have someone drive me the other days. She would not let me leave until the bp was ok and I felt ok or she was going to call someone to come get me.

    The shots aren't really that bad. First she put the freezing stuff on and then the numbing needle and once that takes effect you don't feel anything else. The needle burns a little but it's not too bad

    Good luck to you!!!
  4. rosemarie

    rosemarie Member

    Well the date has been set for the first of three injections in my right knee. I am going to have some one to drive me there and home as I am so nervous. I will take some thing for pain before so that i can relax before the injections.

    Thanks for all the advice everyone has given me about this subject. I can't thank you enough for your concern. Thanks so much for helping me to relax.
  5. Mikie

    Mikie Moderator

    Injections in both knees 3 years ago and my OA is better. The injections were a God send for me. Good luck to you.

    Love, Mikie